Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What's wrong with my back?
May 30, 2001

I am a 44 year-old male who was diagnosed in 1994 with a T-cell count of 9. I have been through several very critical illnesses but am now pretty healthy except for my back. About 3 years ago I started to experience back pain. I hadn't done anything particurlarly taxing which of course was the first question I was asked when I visited my doctor. She ordered an x-ray, CT scan, and an MRI in that order, all of which showed no physical cause for this. I am now being treated with MS Contin along with Percocet for breakout pain. If I miss a dose of my pain meds the pain becomes so severe that I have to stop whatever I'm doing and take a dose and lie down until the medicine starts to work. I really wish that we could get to the root of the cause of this because I'm concerned with having to take narcotics on a daily basis for possibly the rest of my life....??? from Richard

Response from Dr. Boyle

Tough to say without knowing exactly where in your back the pain is, getting more history, seeing the tests and examining you, but it may be medication related (e.g., indinavir can cause low back pain as a result of renal sludging, crystalization and possibly stones and AZT can cause muscle injury/pain), referred from another source (e.g., pancreatitis), neuropathic, or from some other source. I'd suggest that you see a rheumatologist, and if the workup remains completely negative, consider seeing a pain management specialist and a physical therapist to control the pain and maximize your activity level.



Previous
OK Guy
Next
antibody testing...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement